MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT FOR INSERTION; CATHETER INTRODUCER

BARD ACCESS SYSTEMS GROSHONG 8F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT FOR INSERTION; CATHETER INTRODUCER
Catalog Number 0607780
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken guidewire was confirmed; however, the cause was undetermined.The product returned for evaluation was two photographs, one depicting a package label from an 8fr ptfe introducer kit and one depicting a portion of guidewire.The first photograph indicated product catalog number 0607780.The guidewire section visible in the second photograph exhibited an elongated coil wire throughout the visible section of wire.Breaks were evident in both the inner core and outer coil wires.A red circle had been superimposed on the photograph around the broken region.Guidewire damage was evident; however, inspection of the returned photographs was insufficient to identify the root cause of the damage.The event description indicated, however, that the failure occurred during attempted use of the device.The most likely cause of such damage during the insertion procedure is withdrawal of the wire against the introducer needle bevel, during which the needle can shear the wire or the wire can become stuck within the needle shaft.The product ifu states ¿caution: if the guidewire must be withdrawn while the needle is inserted, remove both the needle and guidewire as a unit to help prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of rezk1709 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Health professional reported that there were no anomalies when they opened the package of the introducer kit.The user inserted the guidewire in the patient and found that insertion was difficult.The user then retracted the device and found that the tip of the guidewire was split.Another kit was used to complete the procedure.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and the cause appears to be use related.The product returned for evaluation was one 18ga introducer needle and one j-tip guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was broken and the coil wire was unraveled.The damage region extended from the distal weld tip.It appeared that the inner core wire had broken which allowed the outer coil wire surrounding it to unravel.Microscopic examination of the fracture sites revealed the following: material necking of the wire at the break which is a characteristic feature of a strong pull on the wire; damage to the inside edge of the introducer needle which can occur if the guidewire is forcefully retracted against the needle, damaging the shape of the sharpened bevel biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.The product ifu states ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and guidewire as a unit to help prevent the needle from damaging or shearing the guidewire.¿.

Brand Name
GROSHONG 8F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT FOR INSERTION
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5818928
Report Number3006260740-2016-00367
Device Sequence Number466813
Product Code DYB
UDI-Device Identifier00801741038358
UDI-Public(01)00801741038358(17)201128(10)REZK1709
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K860432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Catalogue Number0607780
Device Lot NumberREZK1709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2016
Supplement Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1